MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced trouble with contrast vision outdoors and indoors.Everything was dark after surgery and was unable to drive at night.The patient also had yag laser.The patient seen surgeon many times who told that no problem with vision and it would improve, nothing was found on exam.The surgeon told patient might have dry age related macular degeneration (amd) and prescribed glasses which were not helpful.The patient had 2nd opinion and was told might have wet amd.The md said no need for shots and its des not amd.Additional information has been received that patient vision was not improved.The wavelength of black contrast is affected.Patient had a contrast sensitivity test done which was inconclusive.The patient feels the lens was blocking the light getting in to the eye.The lens was attenuating the range of colors getting into eyes.The light was not making it directly into the eyes.The patient was tested with color plates and could not see any of them.The consumer was on fiberoptics.There are 2 medical device reports associated with this file.This report is od file.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17570880
Report Number1119421-2023-01471
Device Sequence Number8258427
Product Code HQL
UDI-Device Identifier00380652396721
UDI-Public00380652396721
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberCC60WF
Device Lot Number15212579
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE D; EQUATE KETOFENEQUATE ARTIFICIAL TEARS; MONARCH II FORCEPS; MONARCH IV INJECTOR; PROVISC
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR
Patient SexMale